Thunderstorm Wind, Richmond
- When
- July 3, 3:00 PM EST
- Where
- Richmond County, Roberdel
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.967, -79.750
Trees were blown down.
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 3, 1:55 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT WED JUL 3 2002 LITTLE CHANGE. MODELS SEEM TO GENERATE RAIN MAXIMUMS WHENEVER THEY CLOSE OFF A SMALL SURFACE LOW AND THIS CHANGES FROM RUN TO RUN AND MODEL TO MODEL. DO NOT TRUST ANY FORECAST OF VORTICITY BEYOND ABOUT 24 HOURS WITH THIS UPPER LEVEL PATTERN. THIS LEAVES US WITH PERSISTENCE. ALTHOUGH THE AVIATION MODEL MAV GUIDANCE PRODUCES INCREASED POPS FOR RAIN FRIDAY AND FRIDAY NIGHT MOST LOCATIONS...BELIEVE THIS IS AS MUCH DUE TO RANDOM SURFACE LOW DEVELOPMENT AS ANYTHING. WILL KEEP POPS IN THE SMALL CHANCE RANGE. TEMPERATURES LITTLE CHANGED FROM TODAY THROUGH THE PERIOD. .RAH...NONE. RLH/RA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
1057 AM EDT WED JUL 3 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1159 PM CANDOR NC .75 INCH HAIL
07/02/02 MONTGOMERY REPORTED BY NWS TRAINED
WEATHER SPOTTER.
KKNCZ007>011-021>028-038>043-073>078-083>086-088-089-032100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1100 AM EDT WED JUL 3 2002
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL
NORTH CAROLINA THIS AFTERNOON AND EVENING...
IN CENTRAL NORTH CAROLINA
ALAMANCE...ANSON...CHATHAM...CUMBERLAND...DAVIDSON...DURHAM...
EDGECOMBE...FORSYTH...FRANKLIN...GRANVILLE...GUILFORD...
HALIFAX...HARNETT...HOKE...JOHNSTON...LEE...MONTGOMERY...
MOORE...NASH...ORANGE...PERSON...RANDOLPH...RICHMOND...
SAMPSON...SCOTLAND...STANLY...VANCE...WAKE...WARREN...WAYNE AND
WILSON
.SKYWARN SPOTTERS...CENTRAL NORTH CAROLINA SKYWARN SPOTTER
ACTIVATION MAY BE REQUIRED MAINLY AFTER 3PM INTO THE EVENING HOURS.
.SYNOPTIC PATTERN...TEMPERATURES CLIMBING WELL INTO THE 90S AGAIN
TODAY COMBINED WITH THE HUMID AND UNSTABLE AIR OVER CENTRAL NORTH
CAROLINA WILL PROMOTE SCATTERED...BUT RAPID AND
STRONG...THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
.HAZARDOUS WEATHER DETAILS...SCATTERED SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS ALL OF CENTRAL NORTH CAROLINA THIS AFTERNOON
LINGERING INTO THE EVENING HOURS...AND POSSIBLY TOWARD MIDNIGHT.
LARGE HAIL WILL BE THE MAJOR THREAT TODAY...ALTHOUGH DAMAGING
DOWNBURST WINDS WILL ALSO BE POSSIBLE. IN ADDITION...WINDS ALOFT ARE
LIGHT...PROMOTING SLOW STORM MOVEMENT AND THUS THE POTENTIAL FOR
FLOODING. THE HOT TEMPERATURES ARE ALSO CONDUCIVE TO FREQUENT
INTENSE CLOUD TO GROUND LIGHTNING STRIKES. DUE TO THE DRY
CONDITIONS...LIGHTNING COULD IGNITE HOUSE FIRES AND FOREST FIRES.
STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WATCHES OR WARNINGS.
RAThe Raleigh/Durham radar (KRAX), 138 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Quarter sized hail was reported in the west side of Winston Salem near County Club Road.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5304302, 5303409, 5303410, 5303411, 5303412.